Sign in to follow this  
Followers 0
Afterlife

Solved EMIs Autumn 2007

16 posts in this topic

Solved EMIs Autumn 2007

Please feel free to differ and criticize. These answersaren't final yet.  

EMIs Autumn 2007  

EMI 1

Theme: Sleep disorders  

Options:  

A. Circadian rhythm sleep disorder  

B. Shift work sleep disorder  

C. Narcolepsy  

D. Obstructive sleep apnoea  

E. Limb movement disorder  

F. Somnambulism  

G. Delayed sleep phase syndrome  

Select one option in all questions below:  

1. A 25 year old female falls asleep in the daytime and loses her balance with cataplexy  

C. Narcolepsy  

2. A 40 year old obese man complains of cough during the night.  

D. Obstructive Sleep apnoea  

3. A 30 year old man has been depressed and is prescribed by his GP flupenthixol tablets. He later comes back to the GP complaining of sleep disturbance and fatigue in the daytime.  

G. Delayed sleep phase syndrome  

EMI 2

Theme: Drug use  

Options:  

A. Alcohol  

B. Amphetamines  

C. Cocaïne  

D. Volatile substances  

F. Benzodiazepines  

G. Magic mushrooms  

H. Caffeine  

I. Cannabis  

J. Phencyclidine  

1. A 17 year old man with a 2 year history of drug abuse went on an all night party and presented to A & E with dilated pupils, tachycardia, tremors and sweating – (Select 2 options)  

B. Amphetamines  

H. Caffeine  

http://www.emedicine.com/emerg/topic23.htm (Diaphoresis)  

2. A 19 year old factory worker with a history of various illicit drugs presented to A & E. He said he had a bad trip and on examination he has dilated pupils, tremors and sweating – (Select 2 options)  

G. Magic mushrooms  

J. Phencyclidine  

Ref. Puri and Hall p. 362  

A 20 year old man presented to A & E with tachycardia, sweating, tremors and increase in muscle tone, history of 2 seizures. He has a history of substance use – (Select 2 options)  

A. Alcohol  

F. Benzodiazepines  

EMI 3  

Theme: Side effects of medications - receptors  

Options:  

Alpha-1 receptor antagonism  

Down regulation of alpha-2 adrenergic receptors  

Action at the 5-HT1A receptor  

H1 receptor antagonism  

CYP450 enzyme induction  

CYP450 enzyme inhibition  

D2 receptor antagonism  

Select one option  

1. Patient who has been on risperidone complained of postural instability.  

Alpha-1 receptor antagonism  

2. A patient who is on carbamazepine says that the oral contraceptives she has been taking have not been working.  

CYP450 enzyme induction  

3. Patient on fluoxetine has not been doing well and lithium has been started as an augmentation and he started having tremors, instability of gait, sweating and confusion.  

Action at the 5-HT1A receptor  

Ref. http://www.drugs.com/drug_interactions.php  

EMI 4  

Theme: Appropriate treatment in child and adolescents  

Options:  

Parental training  

Fluoxetine  

Citalopram  

Methylphenidate  

Lithium  

Family training  

Risperidone  

Select one option  

1. A 13 year old boy who has been treated under a psychologist for his aggression is receiving CBT treatment and his psychologist has diagnosed him of having hyperkinetic disorder.  

Methylphenidate  

2. A 17 year old boy who has been abandoned by his family because of his aggression. What is the most appropriate treatment?  

Family training  

3. A 14 year old boy has been more aggressive after a conflict between his parents and his mother brought him to hospital complaining that he wouldn’t listen to anything.  

Parental training  

EMI 5  

Theme: Psychotherapy  

Options:  

Reassurance  

Show empathy  

Clarification  

Ask to reflect  

Link the present state to the childhood relationships  

Name the emotion  

Listen and think quietly  

A 17 year old male comes to the first session of your therapy and he keeps coming late to the therapy. Recently he broke up with his girlfriend and at one situation he tries to be angry with you and says that he would like to kill himself. – 3 options  

Show empathy ,  

Ask to reflect ,

Reassurance .  

The same person keeps coming regularly to the sessions. After a few sessions he becomes angry again and starts coming late to the sessions, even though attending them and when you tell him that the sessions are going to end he says that you are going to abandon him and that he will die. – 2 options  

Link the present state to the childhood relationships  

Show empathy  

The same person keeps coming to the sessions, makes good progress but once reports to you of a dream in which he was on a train which goes very fast and ends up in a plane crash. He asks you what does that mean. – 1 option  

Ask to reflect  

Share this post


Link to post
Share on other sites

EMI 6

Theme: Side effects of medications

Options:

Ebsteins anomaly

Fallot’s tetrology

Irritability in newborn

Neural tube defects

Select 1 option

1. Question of pregnant woman taking lithium and possible side effect to the baby.

Ebsteins anomaly

2. Question of pregnant woman on paroxetine and possible side effect to the baby.

Irritability in newborn

3. Question of pregnant woman on sodium valproate and possible side effect to the baby

Neural tube defects

Please feel free to differ and criticize.

Thanks

Kamran

Share this post


Link to post
Share on other sites

Thanks

Please also go through other sections as well , like Spring 2007 and papers from 2005 and 2006. I am sure there are mistakes in that espcially in critical appraisal section.

Thanks.

Share this post


Link to post
Share on other sites

hi delayed sleep phase disorder is a type of circadian rhythm sleep disorder so for one of the question in emi 1 i am not sure which would be right answer

Share this post


Link to post
Share on other sites

the psychotherapy answers appear to be correct but where can we confirm

Share this post


Link to post
Share on other sites

EMI 2

Theme: Drug use

Options:

A. Alcohol

B. Amphetamines

C. Cocaïne

D. Volatile substances

F. Benzodiazepines

G. Magic mushrooms

H. Caffeine

I. Cannabis

J. Phencyclidine

1. A 17 year old man with a 2 year history of drug abuse went on an all night party and presented to A & E with dilated pupils, tachycardia, tremors and sweating – (Select 2 options)

B. Amphetamines

H. Caffeine

http://www.emedicine.com/emerg/topic23.htm (Diaphoresis)

why not amhetamine and cocaine[highlight][/highlight] :-?

Share this post


Link to post
Share on other sites

the correct answer to your emi is amphemine and cocaine because they both have the same effect relase of mono amines from the presynaptic vesicle caffiene on the other hand does not cause dilated pupil

Share this post


Link to post
Share on other sites

well done .I think they are correct.can someone post the link for collection of EMI yearwise so far please.I remember seeing a link to wikipedia with cambridge recollected EMI'S a couple of weeks ago but now i cannot find it in the forum.Thank you

Share this post


Link to post
Share on other sites
well done .I think they are correct.can someone post the link for collection of EMI yearwise so far please.I remember seeing a link to wikipedia with cambridge recollected EMI'S a couple of weeks ago but now i cannot find it in the forum.Thank you

http://www.mrcpsychrevisionwiki.org/wiki/index.php?title=Paper_3_%28Part_2%29_EMIs

Share this post


Link to post
Share on other sites

Hi Kamran,

first of all thank you so much for your great work! I am cheking out the answers. I am not sure about the psychotherapy one. For instance I think that we should consider the option 'clarification' re the consistent delay and the option 'link the present situation to childhood' and 'name the emotion' when the patient feels that you are going to abandon him and he will die.

What do you think?? :-/

Share this post


Link to post
Share on other sites
Hi Kamran,

first of all thank you so much for your great work! I am cheking out the answers. I am not sure about the psychotherapy one. For instance I think that we should consider the option 'clarification' re the consistent delay and the  option 'link the present situation to childhood' and 'name the emotion' when the patient feels that you are going to abandon him and he will die.

What do you think?? :-/

EMI 5

Theme: Psychotherapy

Options:

Reassurance

Show empathy

Clarification

Ask to reflect

Link the present state to the childhood relationships

Name the emotion

Listen and think quietly

A 17 year old male comes to the first session of your therapy and he keeps coming late to the therapy. Recently he broke up with his girlfriend and at one situation he tries to be angry with you and says that he would like to kill himself. – 3 options

Show empathy ,

Ask to reflect ,

Reassurance .

The same person keeps coming regularly to the sessions. After a few sessions he becomes angry again and starts coming late to the sessions, even though attending them and when you tell him that the sessions are going to end he says that you are going to abandon him and that he will die. – 2 options

Link the present state to the childhood relationships

Show empathy

The same person keeps coming to the sessions, makes good progress but once reports to you of a dream in which he was on a train which goes very fast and ends up in a plane crash. He asks you what does that mean. – 1 option

Ask to reflect

Yeah that is a tricky one. Can you put that question here again with your answers. /me

Share this post


Link to post
Share on other sites

forthe psychotherapy question if the pt is suicidal in a psychotherapy session i guess you would as to clarify or reflect to get further information of intent and plans.

Share this post


Link to post
Share on other sites
Sign in to follow this  
Followers 0